Pennsylvania, 2005

Flash Flood in Pennsylvania, June 14, 2005

June 14, 2005 · NWS CLE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 14, 2:00 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 14, 2:00 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
300 PM EDT TUE JUN 14 2005

.SHORT TERM (TGNT THRU THU)...
EXPECTED T ACTIVITY HAS FINALLY GOTTEN GOING AND HAV GOTTEN RATHER
BUSY.  THREE BODY HAIL SPIKE OBSERVED OVER WRN LORAIN CO ABT AN HR
OR SO AGO INDICATING PROBABLE LARGE HAIL. CDFNT STL WAY OUT TO THE W
AND WL LIKELY SEE T ACTIVITY GOING THRU THE EVE HRS.  WL CONT WITH
LEFTOVER WX GROUP TO ACCOUNT FOR WATCH BOX.  MOST AREAS WL SEE ONLY
CHC POPS AFT 00Z.  WL LIKELY SEE A LINE DVLP ALG AND E OF I-71 NEXT
HR OR TWO.  A SECOND WAVE OF STORMS IS LIKELY A LTTL LATER AS BNDRY
APPROACHES.  NICE SHORTWAVE TO DIVE SE ACRS RGN ON WED AND WL LIKELY
SCT SHRA DVLP DURING THE AFT.  WITH WLY FLOW THERE WL BE A LAKE
SHADOW DEVELOP TO E OF KCLE.  HAVE TRIED TO DRAW GRID MAPS TO
REFLECT BETTER CHCS FOR PRECIP INLAND OF LERI TMRW AFT AS LAKE
BREEZE COULD BE MAIN LLVL FORCING MECHANISM.  LINGERING SHRA CHCS
WED NGT AND THU AS COLDER ARE MOVES IN ALOFT.  INSTABILITY SHRA A
GOOD BET ESP DURING AFT AND EVE HRS.  TEMPS WL FINALLY RETURN TO BLO
NORMAL FOR THE MIDDLE PART OF THE WEEK.

&&

.LONG TERM (THU NIGHT THROUGH TUESDAY)...
ANOTHER PATTERN CHANGE IN STORE FOR THE RGN.  UPPER LOW WILL MOVE E
ACRS THE LWR LAKES FRI WITH A STG SFC HI BUILDING INTO THE AREA FM
THE NW OVR THE WEEKEND.  MODELS IN GD AGREEMENT WITH THESE FEATURE
AND MODEL CONFIDENCE FAIRLY HI TDA.  TEMPS A LTTL BLO NORMAL FOR THE
WEEKEND WITH DRY WX EXPCTED FRI NIGHT THRU END OF PD.  SEASONABLE
TEMPS EXPCTED FOR THE BEGINNING OF NXT WEEK AS RETURN FLOW ON THE
BACKSIDE OF HI BEGINS TO AFFECT RGN.

&&

.AVIATION(18Z-18Z)...
ACTIVE COLD FRONT STILL PUSHING EASTWARD INTO THE OHIO VALLEY
REGION. UNSTABLE AIR MASS WILL RESULT IN PSBL SVR TSTM THIS
AFTN AND EVE. IFR CONDS WITH PASSING OF THE FRONT DUE TO TSTMS.
BEHIND THE FRONT LATER TNGT LOOK FOR MVFR CIGS WITH SOME
SHWRS WHICH SHOULD LINGER INTO TUESDAY. WND SW 10 TO 20 MPH
SLOWLY BECOMING WEST. HIGHER WNDS NR TSTMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...SEVERE THUNDESTORM WATCH UNTIL 7 PM...
.PA...NONE.
&&

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...KIELTYKA
Hazardous weather outlook, Jun 14, 6:10 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
710 AM EDT TUE JUN 14 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150908-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
509 AM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING ACROSS THE AREA AHEAD OF A STRONG COLD FRONT.

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO
WESTERN OHIO BY EARLY AFTERNOON. THEY ARE THEN EXPECTED TO MOVE
RAPIDLY EAST ACROSS THE AREA INTO EXTREME EASTERN OHIO AND NORTHWEST
PENNSYLVANIA BY LATE AFTERNOON OR THIS EVENING. IT IS LIKELY THAT
SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS BEING
THE GREATEST THREAT. HAIL AND LOCALLY HEAVY RAINS MAY ALSO ACCOMPANY
THE THUNDERSTORMS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY.

In the hours before

Local storm report, Jun 14, 3:42 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
442 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             SOUTH AMHERST           41.35N 82.24W
06/14/2005  0.75 INCH        LORAIN             OH   EMERGENCY MNGR

0407 PM     HAIL             GREEN                   40.95N 81.49W
06/14/2005  0.75 INCH        SUMMIT             OH   TRAINED SPOTTER

0420 PM     HAIL             PORTAGE LAKES           40.99N 81.54W
06/14/2005  1.00 INCH        SUMMIT             OH   TRAINED SPOTTER

&&

KO
Special weather statement, Jun 14, 4:09 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
509 PM EDT TUE JUN 14 2005

OHZ003-006>011-017>020-027>032-036>038-047-142200-
ASHLAND OH-CRAWFORD OH-CUYAHOGA OH-ERIE OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LORAIN OH-LUCAS OH-MARION OH-MEDINA OH-MORROW OH-
OTTAWA OH-RICHLAND OH-SANDUSKY OH-SENECA OH-STARK OH-WAYNE OH-
WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...ASHLAND...BOWLING GREEN...BUCYRUS...
CANTON...CLEVELAND...ELYRIA...FINDLAY...FOSTORIA...FREMONT...
LORAIN...MANSFIELD...MARION...MEDINA...MILLERSBURG...MOUNT GILEAD...
MOUNT VERNON...NORWALK...PORT CLINTON...SANDUSKY...TIFFIN...TOLEDO...
UPPER SANDUSKY AND WOOSTER
509 PM EDT TUE JUN 14 2005

...SEVERE THUNDERSTORM WATCH #480 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MUCH OF NORTH
WEST AND NORTH CENTRAL OHIO HAS BEEN CANCELLED.

THE FOLLOWING COUNTIES ARE NO LONGER IN A SEVERE THUNDERSTORM
WATCH...

ASHLAND...CRAWFORD OH...CUYAHOGA...ERIE OH...HANCOCK...
HOLMES...HURON...KNOX...LORAIN...LUCAS...MARION...MEDINA...
MORROW...OTTAWA...RICHLAND...SANDUSKY...SENECA...STARK...
WAYNE...WOOD...WYANDOT

OHZ012>014-021>023-033-089-PAZ001>003-150004-
ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-GEAUGA OH-
LAKE OH-MAHONING OH-NORTHERN ERIE PA-PORTAGE OH-SOUTHERN ERIE PA-
SUMMIT OH-TRUMBULL OH-
INCLUDING THE CITIES OF...AKRON...ASHTABULA...CHARDON...ERIE...
JEFFERSON...MEADVILLE...PAINESVILLE...RAVENNA...WARREN AND YOUNGSTOWN
509 PM EDT TUE JUN 14 2005

...SEVERE THUNDERSTORM WATCH #480 HAS BEEN REPLACED WITH WATCH #483
AND HAS BEEN EXTENDED UNTIL 11 PM EDT THIS EVENING...

COUNTIES INCLUDED IN WATCH #483 INCLUDE...

IN OHIO...ASHTABULA...GEAUGA...LAKE...MAHONING...PORTAGE...
SUMMIT...TRUMBULL.

IN PENNSYLVANIA...ERIE AND CRAWFORD.
Local storm report, Jun 14, 4:15 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             SOUTH AMHERST           41.35N 82.24W
06/14/2005  0.88 INCH        LORAIN             OH   TRAINED SPOTTER

0305 PM     TSTM WND DMG     FINDLAY                 41.04N 83.64W
06/14/2005                   HANCOCK            OH   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER POLES DOWN IN TOWN. REPORTED BY
            THE SHERIFF.

0310 PM     TSTM WND DMG     W VAN BUREN             41.14N 83.65W
06/14/2005                   HANCOCK            OH   LAW ENFORCEMENT

            SEMITRUCK BLOWN OVER ON STATE RTE 13.

0340 PM     TSTM WND DMG     CLAY CENTER             41.57N 83.36W
06/14/2005                   OTTAWA             OH   LAW ENFORCEMENT

            MANY TREES DOWN AND POWER OUTAGES NEAR STATE RTE 163 AND
            RTE 51.

&&

KO
Local storm report, Jun 14, 4:33 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
533 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     7 SE CORTLAND           41.26N 80.63W
06/14/2005                   TRUMBULL           OH   ASOS

            YNG ASOS RECORDED 50 KNOT GUST.

&&

KO
Local storm report, Jun 14, 4:44 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
544 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             OBERLIN                 41.29N 82.22W
06/14/2005  0.75 INCH        LORAIN             OH   TRAINED SPOTTER

0346 PM     HAIL             MIDDLEFIELD             41.46N 81.08W
06/14/2005  0.88 INCH        GEAUGA             OH   TRAINED SPOTTER

&&

KO
Special weather statement, Jun 14, 5:15 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
615 PM EDT TUE JUN 14 2005

OHZ012>014-021>023-032-033-089-PAZ001>003-142300-
ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-GEAUGA OH-
LAKE OH-MAHONING OH-NORTHERN ERIE PA-PORTAGE OH-SOUTHERN ERIE PA-
STARK OH-SUMMIT OH-TRUMBULL OH-
INCLUDING THE CITIES OF...AKRON...ASHTABULA...CANTON...CHARDON...
ERIE...JEFFERSON...MEADVILLE...PAINESVILLE...RAVENNA...
WARREN AND YOUNGSTOWN
615 PM EDT TUE JUN 14 2005

...SEVERE THUNDERSTORM WATCH #483 HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH FOR A PORTION OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED.

COUNTIES NO LONGER IN THE WATCH INCLUDE...

IN OHIO...ASHTABULA...GEAUGA...LAKE...MAHONING...PORTAGE...
STARK...SUMMIT...TRUMBULL.

IN PENNSYLVANIA...CRAWFORD AND ERIE

The radar

The Pittsburgh radar (KPBZ), 123 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Crawford

When
June 14, 5:20 PM EST to 6:30 PM EST
Where
Crawford County, Meadville
Property damage
$75,000
Reported by
TRAINED SPOTTER
Coordinates
41.633, -80.150

Thunderstorms dumped locally heavy rains on the central portion of Crawford County. The worst flooding occurred in Meadville with extensive urban flooding reported. A spotter in Meadville measured 1.25 inches of rain in about an hour. A three block stretch of U.S. Route 322 was closed because of flooding on the south side of Meadville. Portions of Park Avenue were also closed in the city.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459109.